Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 20, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 20, 2010, 3:54 AM EST for 4 counties in Florida. It took effect at Feb 20, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2010, 3:54 AM EST (08:54 UTC)
- In effect from
- Feb 20, 2010, 12:00 PM EST
- Expired
- Feb 20, 2010, 5:58 PM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372 WWUS82 KMFL 200854 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 354 AM EST SAT FEB 20 2010 ...CRITICAL RELATIVE HUMIDITIES EXPECTED TODAY... FLZ063-066-067-069>071-073-075-202300- /O.UPG.KMFL.FW.A.0015.100220T1700Z-100220T2300Z/ /O.NEW.KMFL.FW.W.0020.100220T1700Z-100220T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 354 AM EST SAT FEB 20 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR GLADES, HENDRY, COLLIER, INLAND PALM BEACH, INLAND BROWARD, INLAND MIAMI-DADE AND MAINLAND MONROE COUNTIES FOR RH'S BELOW 35 PERCENT FOR 4 HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL RISE INTO THE 70S THIS AFTERNOON...AND WITH DEWPOINTS IN THE LOWER TO MID 40S...RH'S WILL FALL INTO THE LOWER 30S ACROSS THE AREA...EVEN UPPER 20S OVER PARTS OF GLADES AND HENDRY COUNTIES. FOR THIS REASON...A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GREGORIA
1 follow-up statement
827 WWUS82 KMFL 202258 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 558 PM EST SAT FEB 20 2010 ...RED FLAG WARNING IS CANCELLED FOR GLADES, HENDRY, COLLIER, INLAND PALM BEACH, INLAND BROWARD, INLAND MIAMI-DADE AND MAINLAND MONROE COUNTIES... FLZ063-066-067-069>071-073-075-210000- /O.CAN.KMFL.FW.W.0020.000000T0000Z-100220T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 558 PM EST SAT FEB 20 2010 ...RED FLAG WARNING IS CANCELLED FOR GLADES, HENDRY, COLLIER, INLAND PALM BEACH, INLAND BROWARD, INLAND MIAMI-DADE AND MAINLAND MONROE COUNTIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES WILL CONTINUE FALLING AS THE EVENING PROGRESSES, PREVENTING THE RH'S TO FALL AT OR BELOW CRITICAL VALUES. THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 20, 3:47 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 20, 3:47 AM EST, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
347 AM EST SAT FEB 20 2010
...CORRECTION TO MARINE SECTION...
.DISCUSSION...IN THE SHORT TERM THROUGH SUNDAY NIGHT,
PROGRESSIVE/ZONAL MID LEVEL FLOW WILL CONTINUE WITH A SERIES OF
WEAK SHORT WAVES EMBEDDED IN THE SUBTROPICAL JET. ONE SUCH WAVE
WILL MOVE ACROSS SOUTH FLORIDA EARLY THIS MORNING WITH SATELLITE
AND RADAR SHOWING THIS FEATURE WITH LIGHT RAIN ON BOTH KEY WEST
AND MIAMI RADARS. SURFACE AIR IS STILL VERY DRY AND ONLY A FEW
SPRINKLES EXPECTED FROM THIS ACTIVITY. SINCE THIS WAS NOT YET IN
THE FORECAST, HAVE ALREADY TRANSMITTED THE ZONES TO ACCOUNT FOR
THIS. EXTENSIVE MID/HIGH LEVEL CLOUDS ALSO WILL BE AFFECTING THE
REGION TODAY CLEARING SOMEWHAT BY TONIGHT AND SUNDAY. LOW LEVEL
MOISTURE WILL BE ON THE INCREASE AS SURFACE RIDGE OVER THE
ATLANTIC PULLS IN SOME OF THE MOISTURE. THERE COULD BE ENOUGH
MOISTURE BY SUNDAY TO INDUCE A FEW SHRA ACROSS THE REGION WITH
BOTH THE GFS AND NAM INDICATING AS SUCH. MAV GUIDANCE ACTUALLY
GIVES ME LOW END CHANCE ALONG WITH MET SHOWING THIS ACROSS THE
NORTHERN PORTIONS OF THE CWA. FORECAST SOUNDINGS HOWEVER DO NOT
LOOK OVERLY IMPRESSIVE AND HAVE ONLY GONE WITH SLIGHT CHANCE. THE
BIGGEST FACTOR FOR THE WEEKEND WILL BE MUCH WARMER WEATHER WITH
THE RETURN EASTERLY FLOW AND TEMPERATURES WILL CLIMB INTO THE
LOWER AND MID 70S TODAY WITH MID TO UPPER 70S ON SUNDAY AND
MINIMUM TEMPERATURES BY SUNDAY NIGHT ABOVE NORMAL FOR THE FIRST
TIME IN SEVERAL DAYS.
IN THE EXTENDED PERIOD MONDAY THROUGH FRIDAY, THINGS GET A LITTLE
TRICKY AND THERE REMAINS A GOOD DEAL OF UNCERTAINTY WITH THIS FORECAST.
ALL MODELS IN GOOD AGREEMENT WITH ANOTHER IN A SERIES OF SHORT
WAVES MOVING ACROSS THE REGION ON MONDAY. HOWEVER, THE DIFFERENCE
WITH THIS PARTICULAR WAVE IS THAT ALL MODELS SEEM TO BE SUFFERING
FROM A LITTLE CONVECTIVE FEEDBACK. IN ANY CASE, THEY ARE ALL IN
AGREEMENT THAT THERE WILL BE PLENTY OF RETURN MOISTURE WITH THIS
SYSTEM. THE GFS FORECAST SOUNDING DOES SHOW DESTABILIZATION ALONG
WITH THE INCREASED MOISTURE AND INCREASING LOW LEVEL HELICITY
ALTHOUGH THE 00Z RUN IS NOT AS IMPRESSIVE WITH EARLIER RUNS.
STILL, SOMETHING TO MONITOR WITH THE NEXT FEW SHIFTS. IN ADDITION,
AS THE TROUGH EXITS TO OUR EAST, THERE WILL BE A SURFACE TROUGH
ASSOCIATED WITH IT THAT WILL MOVE ACROSS THE REGION LATE
MONDAY/EARLY TUESDAY BUT VERY LITTLE TEMPERATURE CHANGE BEHIND IT.
IN FACT, LOW LEVEL THICKNESSES ACTUALLY INCREASE ON TUESDAY AND
THE GFS SHOWS WARMER TEMPERATURES TUESDAY AFTERNOON. THE NEXT
THING TO PONDER IS RAIN CHANCES INTO THE MIDDLE OF THE WEEK. THE
00Z MEX GUIDANCE STILL SHOWS LIKELY POPS EARLY TUESDAY AND THIS
SEEMS HIGHLY SUSPICIOUS AS FORECAST SOUNDING BY 12Z TUESDAY SHOWS
PWAT DOWN TO JUST OVER ONE INCH. SO HAVE GONE BELOW GUIDANCE AND
SHOW THE BEST CHANCE EARLY IN THE MORNING. IT THEN INCREASES
MOISTURE ON WEDNESDAY AHEAD OF THE NEXT STRONGER SHORT WAVE
ROTATING THROUGH THE LONG WAVE TROUGH SETTING UP ACROSS THE
EASTERN PART OF NORTH AMERICA LATER IN THE WEEK. THE ECMWF KEEPS
THE DEEP LAYER MOISTURE SOUTH OF THE REGION TUESDAY THROUGH LATE
WEEK. SO AGAIN HAVE GONE BELOW MEX GUIDANCE FOR WEDNESDAY AND
THURSDAY. THIS COULD BE ANOTHER SIGNIFICANT COLD FRONT FOR SOUTH
FLORIDA WITH TEMPERATURES ONCE AGAIN FALLING BELOW NORMAL BY LATE
IN THE WEEK.
&&
.MARINE...LIGHT WIND IS EXPECTED THROUGH THE WEEKEND WITH SEAS AT
2 FEET OR LESS. NORTHWEST WIND WILL INCREASE LATE MONDAY INTO
TUESDAY BEHIND THE TROUGH WITH SEAS BUILDING TO 4 FEET IN THE GULF
STREAM.
&&
.FIRE WEATHER...LOW LEVEL MOISTURE HAS INCREASED SOMEWHAT ALONG
THE EAST COAST AS WIND VEERED TO THE EAST LATE YESTERDAY. EVEN
THOUGH CURRENTLY A LAND BREEZE DEVELOPED, LOW LEVEL WIND WILL
RAPIDLY BECOME NORTHEAST THIS MORNING AND THIS WILL ALLOW RH
VALUES TO REMAIN ABOVE 35 PERCENT ALONG THE EAST COAST. HOWEVER,
FARTHER INLAND TEMPERATURES WILL BE ON THE INCREASE CLIMBING INTO
THE MID 70S AND SINCE LOW LEVEL FLOW WILL NOT BE PARTICULARLY
STRONG THE LOW LEVEL MOISTURE WILL BE SLOWER TO INCREASE.
THEREFORE, A RED FLAG WARNING WILL BE IN EFFECT FOR ALL INTERIOR
AND WEST COAST ZONES THIS AFTERNOON. DEW POINTS WILL CONTINUE AN
UPWARD CLIMB THROUGH SUNDAY AND RH VALUES ARE EXPECTED TO REMAIN
ABOVE CRITICAL THRESHOLDS BY SUNDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 57 75 63 / 10 - 20 20
FORT LAUDERDALE 74 59 76 66 / 10 - 20 20
MIAMI 74 60 77 65 / 10 - 20 20
NAPLES 74 55 77 61 / 10 - 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
COASTAL COLLIER-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE.
AM...NONE.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DGHazardous weather outlook, Feb 19, 6:05 PM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 605 PM EST FRI FEB 19 2010 FLZ063-066>075-168-172>174-201000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 605 PM EST FRI FEB 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 30S TO LOWER 40S ACROSS THE LAKE OKEECHOBEE REGION TO THE 40S ELSEWHERE...EXCEPT AROUND 50 ALONG THE SOUTHEAST COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY ASSOCIATED WITH A COLD FRONT. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.